Alert archive / New York / Small Craft Advisories in 2011

Small Craft Advisory 56, NWS New York, NY

May 14, 2011

NWS New York, NY issued this small craft advisory at May 14, 2011, 3:53 AM EDT. It took effect at May 15, 2011, 6:00 AM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
May 14, 2011, 3:53 AM EDT (07:53 UTC)
In effect from
May 15, 2011, 6:00 AM EDT
Expired
May 15, 2011, 3:45 PM EDT
In force
10 hr
Issued by
NWS New York, NY

The text

As transmitted, in the capitals the NWS used until 2016.

702 
WHUS71 KOKX 140753
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
353 AM EDT SAT MAY 14 2011

...INCREASING SOUTHEAST WINDS AND ROUGH SEAS SUNDAY...


ANZ350-353-355-142000-
/O.NEW.KOKX.SC.Y.0056.110515T1000Z-110515T2200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
353 AM EDT SAT MAY 14 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM EDT SUNDAY. 

* LOCATION...COASTAL OCEAN WATERS

* WINDS...SOUTHEAST 10 TO 15 KT WITH GUSTS UP TO 20 KT.

* SEAS/WAVES...BUILDING TO 4 TO 7 FEET.

* TIMING...HIGHEST SEAS LATE IN THE DAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
6 follow-up statements
131 
WHUS71 KOKX 141422
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1022 AM EDT SAT MAY 14 2011

...INCREASING SOUTHEAST WINDS AND ROUGH SEAS SUNDAY...

ANZ350-353-355-142230-
/O.CON.KOKX.SC.Y.0056.110515T1000Z-110515T2200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1022 AM EDT SAT MAY 14 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM EDT
SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM EDT
SUNDAY. 

* LOCATION...COASTAL OCEAN WATERS

* WINDS...SOUTHEAST 10 TO 15 KT WITH GUSTS UP TO 20 KT.

* SEAS/WAVES...BUILDING TO 4 TO 7 FEET.

* TIMING...HIGHEST SEAS LATE IN THE DAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
145 
WHUS71 KOKX 141809
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
209 PM EDT SAT MAY 14 2011

...INCREASING SOUTHEAST WINDS AND ROUGH SEAS SUNDAY...

ANZ350-353-355-150215-
/O.EXT.KOKX.SC.Y.0056.110515T1000Z-110516T1000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
209 PM EDT SAT MAY 14 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 AM SUNDAY TO 6 AM
EDT MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 6 AM SUNDAY TO
6 AM EDT MONDAY. 

* LOCATION...COASTAL OCEAN WATERS

* WINDS...SOUTH 10 TO 15 KT WITH GUSTS UP TO 20 KT.

* SEAS/WAVES...BUILDING TO 4 TO 8 FEET.

* TIMING...HIGHEST SEAS SUNDAY AFTERNOON AND NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
960 
WHUS71 KOKX 141958
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
358 PM EDT SAT MAY 14 2011

...INCREASING SOUTHEAST WINDS AND ROUGH SEAS SUNDAY...

ANZ350-353-355-150400-
/O.CON.KOKX.SC.Y.0056.110515T1000Z-110516T1000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
358 PM EDT SAT MAY 14 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM SUNDAY TO
6 AM EDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM SUNDAY TO 6 AM
EDT MONDAY. 

* LOCATION...COASTAL OCEAN WATERS

* WINDS...SOUTH 10 TO 15 KT WITH GUSTS UP TO 20 KT.

* SEAS/WAVES...BUILDING TO 4 TO 8 FEET.

* TIMING...HIGHEST SEAS SUNDAY AFTERNOON AND NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
307 
WHUS71 KOKX 142324
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
724 PM EDT SAT MAY 14 2011

...INCREASING SOUTHEAST WINDS AND ROUGH SEAS SUNDAY...

ANZ350-353-355-150730-
/O.CON.KOKX.SC.Y.0056.110515T1000Z-110516T1000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
724 PM EDT SAT MAY 14 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM SUNDAY TO
6 AM EDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM SUNDAY TO 6 AM
EDT MONDAY. 

* LOCATION...COASTAL OCEAN WATERS

* WINDS...SOUTH 10 TO 15 KT WITH GUSTS UP TO 20 KT.

* SEAS/WAVES...BUILDING TO 4 TO 8 FEET.

* TIMING...HIGHEST SEAS SUNDAY AFTERNOON AND NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
523 
WHUS71 KOKX 150705
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
305 AM EDT SUN MAY 15 2011

...INCREASING SOUTHEAST WINDS AND ROUGH SEAS TODAY...

ANZ350-353-355-152000-
/O.EXT.KOKX.SC.Y.0056.110515T1000Z-110516T2200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
305 AM EDT SUN MAY 15 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM EDT MONDAY. 

* LOCATION...COASTAL OCEAN WATERS

* WINDS...SOUTH 10 TO 15 KT WITH GUSTS UP TO 20 KT TODAY.

* SEAS/WAVES...BUILDING TO 4 TO 7 FEET.

* TIMING...STRONGEST WINDS TODAY...HIGHEST SEAS FROM LATE TODAY
  THROUGH MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
546 
WHUS71 KOKX 151945
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
345 PM EDT SUN MAY 15 2011

...BUILDING SEAS FOR EARLY THIS WEEK...

ANZ350-353-355-160345-
/O.CAN.KOKX.SC.Y.0056.000000T0000Z-110516T2200Z/
/O.NEW.KOKX.SW.Y.0017.110515T1945Z-110517T2200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
345 PM EDT SUN MAY 15 2011

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 6 PM
EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 6 PM EDT
TUESDAY.

* LOCATION...COASTAL OCEAN WATERS

* WINDS...SOUTHEAST 5 TO 10 KT...INCREASING TO 10 TO 15 KT WITH
  GUSTS UP TO 20 KT ON MONDAY...BECOMING EAST AND INCREASING TO 15
  TO 20 KT ON TUESDAY.

* SEAS/WAVES...SEAS 4 TO 7 FT THROUGH MONDAY NIGHT...BUILDING TO 6
  TO 9 FEET ON TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT SEAS OF 5 FT
OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL
CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELLS
CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS
NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS
THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN
EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at May 14, 3:51 AM EDT, 2 minutes earlier.

Area forecast discussion, May 14, 3:51 AM EDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
351 AM EDT SAT MAY 14 2011

.SYNOPSIS...
LOW PRESSURE OVER THE OHIO VALLEY WILL SLOWLY MOVE EAST THIS
WEEKEND...AND SETTLE OVER THE MID ATLANTIC STATES NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MID AND UPPER LEVEL RIDGE AXIS SLIDES TO THE EAST AS UPSTREAM TROUGH
CLOSES OFF. FRONTAL BOUNDARY REMAINS TO THE NORTH TODAY AS SFC LOW
PRESSURE MOVES OUT OF THE OHIO VALLEY AND SLOWLY MOVES SOUTHEAST.

MID CLOUDS ASSOCIATED WITH MID LEVEL WARM FRONT OVER MUCH OF THE CWA
THIS MORNING. STRATUS TO THE EAST...ALTHOUGH HARD TO TRACK DUE TO
THE MID CLOUDS. UPSTREAM CLOUDS AHEAD OF UPPER TROUGH MOVING EAST ON
BACKSIDE OF RIDGE. THIS SHOULD LEAD TO PARTLY TO MOSTLY CLOUDY
CONDITIONS TODAY.

ONSHORE FLOW EXPECTED AS THIS LOW TRACKS TOWARD THE MID ATLANTIC
STATES. THIS ONSHORE FLOW...ALONG WITH CLOUDS WILL RESULT IN
SLIGHTLY BELOW NORMAL READINGS. MOS IN GOOD AGREEMENT AND ACCEPTED.

AS FOR ANY PRECIP...COULD SEE SOME LIGHT RAIN/DZ DEVELOPMENT OVER
WESTERN SECTIONS LATER ON TODAY. MODELS CONTINUE TO OUTPUT LIGHT
QPF...BUT THE BULK OF THIS ACTIVITY WILL REMAIN TO THE WEST.
INCREASING ISENTROPIC LIFT...AND WEAK UPSLOPE FLOW COULD RESULT
IN AN EXPANSION OF LIGHT RAIN COVERAGE LATER ON.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
BLOCKED PATTERN THIS TIME FRAME AS UPPER CLOSED LOW MOVES LITTLE
THROUGH THE REMAINDER OF THE WEEKEND. AT THE SFC...LOW PRESSURE
SLOWLY SETTLES OVER THE MID ATLC STATES AS A WARM FRONT APPROACHES.
ANOTHER BOUNDARY REMAINS TO THE NORTH...WHICH WILL BE THE FOCUS FOR
HEAVIER RAINFALL.

DEEPER MOISTURE EXPECTED TONIGHT AS LOW LEVELS MOISTEN DUE TO
PERSISTENT SOUTHEAST TO SOUTH FLOW. INCREASING POPS FOR LIGHT
RAIN...DRIZZLE AND FOG TONIGHT AND SUNDAY.

TEMPS REMAIN COOL WITH ONSHORE FLOW...AND PLENTY OF CLOUD COVER.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
EXTENDED PERIOD OF UNSETTLED WEATHER EXPECTED DURING THIS PERIOD
WITH REGION ON THE EAST SIDE OF DEEP TROUGHING AND WEST SIDE OF A
STUBBORN ATLANTIC RIDGE...PUNCTUATED BY A NEARLY STATIONARY LARGE
CLOSED LOW OVER THE OHIO AND TENNESSEE RIVER VALLEYS.

THIS SETUP WILL RESULT IN PERIODS OF RAIN DUE TO A PERSISTENT
OVERRUNNING SUBTROPICAL FLOW INTO THE REGION AS SHORTWAVES
PERIODICALLY SWING THROUGH THE REGION. WITH SURFACE HIGH PRESSURE
BUILDING FROM THE OPEN ATLANTIC INTO SOUTHEASTERN CANADA AND BROAD
SURFACE LOW PRESSURE TO THE SW OF THE REGION...CLIMATOLOGY AND
CLUSTERING OF MODEL GUIDANCE WOULD SPELL THAT AN ASSOCIATED WARM
FRONT WILL NOT BE ABLE TO WORK NORTH OF THE REGION. THIS WILL
LEAVE THE AREA ENTRENCHED IN A MARITIME AIRMASS ON PERSISTENT E
FLOW...WITH TEMPS RUNNING A FEW DEGREES BELOW NORMAL.

PERSISTENT PATTERN WITH SUBTROPICAL MOISTURE FEED PRESENTS A
POTENTIAL FOR SIGNIFICANT RAINFALL OVER THE PERIOD...WITH SEVERAL
INCHES OF RAIN POSSIBLE.

&&

.AVIATION /08Z SATURDAY THROUGH WEDNESDAY/...
LOW PRESSURE TO THE WEST MOVES CLOSER TO THE REGION SATURDAY.
TERMINALS IN BETWEEN MVFR CIGS ADVECTING FROM THE WEST AND IFR
CIGS TRYING TO ADVECT FROM OFFSHORE. LOW CONFIDENCE FOR IFR
CONDITIONS IMPACTING ANY AREAL TERMINALS THIS MORNING...BUT WILL
KEEP A LOW CONFIDENCE TEMPO GROUP FOR IFR AT KISP.

MANY TERMINALS CAN BE SUB-VFR IN CLOUDS FOR MUCH OF THE DAY. SHOWERS
COULD IMPACT TERMINALS LATER IN THE DAY AS A WARM FRONT
APPROACHES FROM THE SOUTH...WITH LOWERING CONDITIONS LATE THIS
AFTERNOON AND THIS EVENING.

OUTLOOK FOR 06Z SUNDAY THROUGH WEDNESDAY...

SAT NGT...SUB-VFR LIKELY.
SUN-WED...SUB-VFR LIKELY MOST THE TIME. SE FLOW WHICH IS EXPECTED TO
          INCREASE TUE AND WED. OCNL RA...DZ...FG.

&&

.MARINE...
CONTINUED SOUTHEAST FLOW TODAY...THEN FOR THE NEXT SEVERAL DAYS AS
LOW PRESSURE SETTLES OVER THE MID ATLANTIC STATES. SEAS WILL BUILD
BY SUNDAY...IN A E/SE SWELL. WINDS INCREASE AS WELL AS GRADIENT
TIGHTENS SOMEWHAT. SMALL CRAFT ADVISORY ISSUED FOR SUNDAY FOR NOW.

THEREAFTER...SEAS BUILD THROUGH EARLY TO MID WEEK DUE TO A
PERSISTENT SOUTH TO SOUTHEAST FETCH.

WINDS APPEAR TO REMAIN GENERALLY BELOW SCA FROM SUNDAY ON...BUT
EXACT EVOLUTION OF INLAND LOW WILL DETERMINE IF MARGINAL SCA WINDS
DEVELOP BY EARLY TO MIDWEEK.

&&

.HYDROLOGY...
NO MEASURABLE PRECIPITATION IS EXPECTED THROUGH MOST OF TODAY.

A PROLONGED PERIOD OF PERIODIC RAINFALL IS POSSIBLE FROM TONIGHT
THROUGH MUCH OF NEXT WEEK WITH SEVERAL INCHES OF RAIN POSSIBLE
THROUGH THE PERIOD. HYDROLOGY ISSUES WILL BE PREDICATED ON EXACT
EVOLUTION OF THIS PATTERN...SO MONITOR SUBSEQUENT FORECASTS FOR
UPDATES.

&&

.TIDES/COASTAL FLOODING...
THE NEXT HIGH TIDE CYCLE THAT NEEDS TO BE WATCHED IS THIS
AFTERNOON/EVENING.

FOR NOW IT APPEARS TIDE LEVELS WILL FALL JUST A FEW TENTHS OF A
FOOT SHORT OF MINOR BENCHMARKS WITH THIS AFTERNOON/EARLY EVENING
HIGH TIDE...THOUGH FREEPORT COULD JUST TOUCH. THIS WILL NEED TO BE
MONITORED FOR POSSIBLE ADVISORY OR COASTAL FLOOD STATEMENT.

COASTAL FLOODING CONCERNS WILL LIKELY INCREASE EACH DAY AS THE
ONSHORE FLOW CONTINUES FOR QUITE SOME TIME AND ASTRONOMICAL TIDES
INCREASE AS WE HEAD TOWARDS A FULL MOON.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 6 AM TO 6 PM EDT SUNDAY FOR ANZ350-
     353-355.

&&

SYNOPSIS...PW
NEAR TERM...PW
SHORT TERM...PW
LONG TERM...NV
AVIATION...
MARINE...PW
HYDROLOGY...PW
TIDES/COASTAL FLOODING...

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 4:01 PM EDTCoastal Flood StatementOKXNassau4 hr

Nearby

Small Craft Advisories in New York, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.